Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 34, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 18, 2007, 1:42 PM EDT for 5 counties in Florida. It took effect at Mar 19, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2007, 1:42 PM EDT (17:42 UTC)
- In effect from
- Mar 19, 2007, 12:00 PM EDT
- Expired
- Mar 19, 2007, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 181742 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 142 PM EDT SUN MAR 18 2007 ...DRY AIRMASS WILL LEAD TO FIRE DANGER RISK TODAY AND MONDAY... .HIGH PRESSURE WILL REMAIN CENTERED NORTH OF THE REGION THROUGH MONDAY AND MAINTAIN A VERY DRY AIR MASS ACROSS THE AREA WITH RED FLAG CONDITIONS TODAY AND FOR MUCH OF THE AREA MONDAY. FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL CONTINUE TODAY AND ALSO MONDAY IN THE WARNED AREAS. FLZ039-042-043-048-049-051-052-055>057-060>062-065-190000- /O.UPG.KTBW.FW.A.0024.070319T1600Z-070320T0000Z/ /O.NEW.KTBW.FW.W.0034.070319T1600Z-070320T0000Z/ /O.CON.KTBW.FW.W.0033.000000T0000Z-070319T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 142 PM EDT SUN MAR 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES FELL BELOW 35 PERCENT THIS MORNING AND WILL REMAIN THERE THROUGH THE EVENING. LOWEST RELATIVE HUMIDITY VALUES SHOULD BE AROUND 20 PERCENT IN INTERIOR COUNTIES. VERY SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY...SO A RED FLAG WARNING IS NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING...EXCEPT FOR FAR EASTERN POLK AND HIGHLANDS COUNTIES. THESE CONDITIONS WILL INCREASE THE POTENTIAL FOR RAPID SPREAD OF ANY WILDFIRES THAT MAY START. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ050-190000- /O.CON.KTBW.FW.W.0033.000000T0000Z-070319T0000Z/ PINELLAS- 142 PM EDT SUN MAR 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
1 follow-up statement
000 WWUS82 KTBW 190913 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 513 AM EDT MON MAR 19 2007 ...DRY AIRMASS WILL LEAD TO FIRE DANGER RISK TODAY... .DRY HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA TODAY. FLZ039-042-043-048-049-051-052-055>057-060>062-065-200000- /O.CON.KTBW.FW.W.0034.070319T1600Z-070320T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 513 AM EDT MON MAR 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. DRY HIGH PRESSURE WILL PERSIST ACROSS THE AREA TODAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS THIS AFTERNOON. THESE CONDITIONS WILL INCREASE THE POTENTIAL FOR THE RAPID SPREAD OF ANY WILDFIRES THAT MAY START. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 1:02 PM EDT, 40 minutes earlier.
Area forecast discussion, Mar 18, 1:02 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
102 PM EDT SUN MAR 18 2007
.SHORT TERM (TONIGHT-TUESDAY)...DRY PATTERN TO CONTINUE AS TEMPS
MODERATE TO NEAR NORMAL MON AND TUE. NW FLOW ALOFT TO LAST ONE
MORE NIGHT AS UPPER TROF SWINGS FURTHER INTO THE ATLANTIC.
SHORTWAVE OVER TX TO SLOWLY MOVE EWARD TONIGHT AND MONDAY WITH
UPPER FLOW BECOMING MORE WESTERLY. SW FLOW ALOFT WITH SHORTWAVE
POSITIONED OVER THE AREA TUE. SFC HIGH OVER THE EASTERN U.S.
CONTINUES TO SLIDE E TONIGHT WITH COOL NE FLOW AGAIN DROPPING
TEMPS WELL BELOW NORMAL. SFC HIGH OFF HATTERAS MON THEN OFF TO
BERMUDA TUE WITH LL FLOW VEERING EASTERLY INCREASING LL MOISTURE
AND TEMPS INTO TUE.
.LONG TERM (TUESDAY NIGHT-SUNDAY)...MAJOR MODELS CONTINUE IN FAIRLY
GOOD AGREEMENT WITH A WEAK SHORT WAVE TROUGH ACROSS THE EAST GULF
AND FL AT MID-WEEK THAT SLIDES EAST BY THE END OF THE WEEK. MEAN
WHILE AN UPPER RIDGE BUILDS OVER THE GULF AND THEN PUSHES OVER THE
STATE DURING THE WEEKEND. AT THE SURFACE THE MODEL CONSENSUS IS A
RIDGE ANCHORED NORTH OF THE AREA WITH EASTERLY LOW LEVEL FLOW
DOMINATING THE AREA. BOTH THE GFS & DGEX DEVELOP A WAVE IN THE
EASTERLY FLOW OVER ATLANTIC WATERS EAST OF THE BAHAMAS BUT WITH
LOCATION AND TIMING DIFFERENCES. IN ANY CASE LITTLE IMPACT IS
EXPECTED FOR THE CWFA.
THE SURFACE RIDGE WILL KEEP WINDS EASTERLY AND PROVIDE ENOUGH
MOISTURE FOR SOME CUMULUS/STRATOCUMULUS AND TO PRECLUDE ANY FIRE
WEATHER CONCERNS. HOWEVER MOISTURE WILL BE TOO LIMITED FOR ANY
PRECIPITATION. IN ADDITION THE BUILDING UPPER RIDGE WILL FURTHER
SUPPRESS ANY POSSIBILITY OF RAINFALL. THIS UPPER RIDGE WILL ALSO
CONTRIBUTE TO TEMPERATURES SLOWLY WARMING THROUGH THE PERIOD...TO
2 TO 5 DEGREES ABOVE NORMAL BY THE WEEKEND.
&&
.AVIATION...HIGH PRESSURE MOVING BY NORTH OF THE AREA WILL KEEP VFR
CONDITIONS FOR THE NEXT 24 HOURS AS WINDS SLOWLY VEER TO EASTERLY BY
LATE MON MORNING.
&&
.MARINE...GRADIENT HAS SLIGHTLY RELAXED THIS AFTERNOON BUT EXPECT
IT TO RE STRENGTHEN AND COMBINE WITH THE EVENING SURGE TO AGAIN
PRODUCE GUSTY WINDS AND SCEC CONDITIONS OFFSHORE TONIGHT. EASTERLY
FLOW TO CONTINUE MON THRU THE WEEK. MODELS VARY THE GRADIENT THRU
THE PERIOD WITH SOME TIMES OF HIGHER WINDS AND SEAS THRU THE WEEK.
&&
.FIRE WEATHER...DRY AIRMASS REMAINS OVER THE AREA WITH LONG
DURATIONS OF VERY LOW MIN RHS THIS AFTERNOON. ON MON NE FLOW EARLY
TO BECOME E BY THE AFTERNOON BUT STILL EXPECT LONG DURATIONS OF
SUB 35 PERCENT RHS OVER MAINLY INTERIOR SECTIONS OF COASTAL
COUNTIES AND WESTERN PORTIONS OF POLK/HIGHLANDS COUNTIES. HAVE
UPGRADED WATCH TO WARNING FOR MON ALL AREAS EXCEPT PINELLAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 49 76 59 80 / 0 0 5 5
FMY 50 80 59 83 / 0 0 5 5
GIF 48 77 57 80 / 0 0 5 5
SRQ 48 76 57 80 / 0 0 5 5
BKV 39 76 50 81 / 0 0 5 5
SPG 55 75 64 78 / 0 0 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM 12 PM TO 8 PM EDT MONDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION THROUGH MONDAY MORNING FOR BONITA
BEACH TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE...RD
LONG TERM/AVIATION...RKRHazardous weather outlook, Mar 18, 5:41 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 541 AM EDT SUN MAR 18 2007 FLZ039-042-043-048>052-055>057-060>062-065-181400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 541 AM EDT SUN MAR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL REMAIN AROUND EXERCISE CAUTION CRITERIA WELL OFFSHORE THROUGH TONIGHT. SMALL CRAFT OPERATORS HEADING MORE THAN A FEW MILES OUT SHOULD USE CAUTION AND BE PREPARED FOR CHOPPY SEAS. ...FIRE WEATHER IMPACT... A VERY DRY AIRMASS WILL CONTINUE ACROSS THE AREA TODAY AND THIS WILL MAINTAIN A THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON THROUGH EARLY EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE 20 TO 25 PERCENT IN MANY LOCATIONS AWAY FROM THE GULF COAST BY MID AFTERNOON...WITH SEVERAL HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. OUTDOOR BURNING OF ANY KIND IS GENERALLY DISCOURAGED DUE TO THE COMBINATION OF DRY GROUND WITH THE LOW HUMIDITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MARINE CONDITIONS WILL REMAIN TOPSY TURVY THROUGH THE WEEK AS A BREEZY EASTERLY FLOW SETS UP WITH A NOCTURNAL INCREASE TO EXERCISE CAUTION CRITERIA EXPECTED EACH NIGHT. THE AIRMASS ACROSS THE REGION WILL BEGIN TO MODIFY ON MONDAY AS WINDS SHIFT TO A MORE EASTERLY DIRECTION...BUT RELATIVE HUMIDITY VALUES COULD STILL FALL BELOW CRITICAL THRESHOLDS FOR SEVERAL HOURS. THIS DRY AIR WILL MAINTAIN A THREAT FOR THE SPREAD OF WILDFIRES ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA ON MONDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 5:40 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 8 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.